Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A computational approach to the 2-torsion structure of abelian threefolds

Author: John Cullinan
Journal: Math. Comp. 78 (2009), 1825-1836
MSC (2000): Primary 11G10
Published electronically: January 22, 2009
MathSciNet review: 2501078
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$ be a three-dimensional abelian variety defined over a number field $K$. Using techniques of group theory and explicit computations with Magma, we show that if $A$ has an even number of $\mathbf {F}_{\mathfrak {p}}$-rational points for almost all primes $\mathfrak {p}$ of $K$, then there exists a $K$-isogenous $A’$ which has an even number of $K$-rational torsion points. We also show that there exist abelian varieties $A$ of all dimensions $\geq 4$ such that $\#A_{\mathbb {p} }(\mathbf {F}_{\mathfrak {p}})$ is even for almost all primes $\mathfrak {p}$ of $K$, but there does not exist a $K$-isogenous $A’$ such that $\# A’(K)_{tors}$ is even.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11G10

Retrieve articles in all journals with MSC (2000): 11G10

Additional Information

John Cullinan
Affiliation: Department of Mathematics, Bard College, P.O. Box 5000, Annandale-on-Hudson, New York 12504

Keywords: Abelian variety, torsion points
Received by editor(s): February 26, 2007
Received by editor(s) in revised form: August 2, 2008
Published electronically: January 22, 2009
Article copyright: © Copyright 2009 American Mathematical Society